| Model Number |
M00558410 |
| Medical Device Problem Code |
Material Integrity Problem (2978)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/14/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was attempted to be used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, after the balloon packaging was opened, the balloon could not be inflated, and it was found that the balloon was damaged.The specific damage was unknown.The procedure was completed with another cre wireguided dilatation balloon.There were no patient complications reported as a result of this event.The patient's condition after the procedure was reported to be stable.
Additional Manufacturer Narrative
Block d2b: the remaining pro codes (product codes) are fdt and knq; reported here as pro codes (product codes) exceeded the character limit for the designated field.Block e1: initial reporter's facility name is (b)(6) reported here as the facility name exceeded the character limit for the designated field.Block h6: imdrf device code a04 captures the reportable event of a balloon damage.
Additional Manufacturer Narrative
D2b: the remaining pro codes (product codes) are fdt and knq; reported here as pro codes (product codes) exceeded the character limit for the designated field.E1: initial reporter's facility name is (b)(6) reported here as the facility name exceeded the character limit for the designated field.H6: imdrf device code a04 captures the reportable event of a balloon damage.H11: investigation results: the returned cre wireguided dilatation balloon was analyzed, and a visual evaluation found no damage.Functional/microscopic evaluation was performed, the balloon was inflated however it was not able to hold pressure due to a pinhole located approximately 26mm from the tip of the device.No other problems with the device were noted.With all the available information, boston scientific (bsc) concludes that the reported event of balloon damaged/defective was confirmed.The returned device was inflated however, it was not able to hold pressure due to a pinhole located approximately 26mm from the device tip.It is possible that the pinhole found on the balloon occurred due to procedural factors such as excess pressure, interaction with other devices, or anatomical conditions.Also, it is possible that interaction with a sharp surface during/previous to the procedure could have caused the failure found on the distal section of the balloon.Therefore, the most probable root cause is adverse event related to procedure.
Event or Problem Description